MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545900
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results the hurricane rx dilatation balloon device was not returned as it was reported to be unknown.A technical analysis could not be performed.However, a media analysis was performed on the video provided by the complainant where it can be observed that the balloon shows evidence of leakage.No other problems with the device were noted.According to the media analysis performed, it was inconclusive to determine the reported event based on the video, for this reason and due to the lack of evidence it is unable to confirm the reported event of ballon burst.However, based on the evidence provided, it was reported that the leak may be associated with procedural factors, including but not limited to excessive pressure application, interaction with other devices, or anatomical conditions.Additionally, contact with a sharp surface during or prior to the procedure may have contributed to the observed damage in the distal section of the balloon.The investigation concluded that, the most probable root cause is an adverse event related to procedure.A risk review was completed and confirmed that the event of "balloon burst" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the biliary tract during a dilatation procedure performed for the treatment of stenosis performed on (b)(6) 2026.During the procedure, the balloon was used but subsequently ruptured at 4 atm and leakage observed from the side of the balloon.A video of the complaint device was provided by the customer and showed that the balloon was leaking.It was reported that no piece of the balloon detached inside the patient.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25272446
Report Number3005099803-2026-02061
Device Sequence Number9167600
Product Code FGE
UDI-Device Identifier08714729283812
UDI-Public(01)08714729283812(17)270704(10)36898362
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545900
Device Catalogue NumberM00545900
Device Lot Number0036898362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/25/2026
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown